MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)

OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)
Catalog Number 309.068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, a spare reamer tube for hollow reamer was found broken during decontamination.There were no procedure or patient involvement.This report is for one (1) spare reamer tube.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was conducted: lotnumber l660419 belongs to article 36598, which is a sub component of 309.068.Anyway, dhr will be performed with following article/lotnumber combination.Part: 36598.Lot: l660419.Manufacturing site: bettlach.Release to warehouse date: 17.Jan.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The manufacturing documents have shown that the correct material 1.4112 was used according iso 7153-1.Because the raw material for sub-component 36598 is not lot tracked, review of raw material certificate is not possible.H3, h6: a product investigation was conducted.Visual inspection: the visual inspection has shown that the forefront is broken off.The broken piece was not sent back.The cutting edges of the remaining teeth's are worn.Summary: our investigation has shown that the complaint condition for the received device is confirmed.There was no information provided how or when the reamer broke or if a power tool was used, this makes it impossible to determine an exact root cause.We can only assume that an excessive contact between the reamer and a screw, for example by too much lateral stress during the removal of a screw, caused a mechanical overload and finally the breakage.In general, we would like to point out following statement from page 31 in the extraction screw set handling technique (art.036.000.918: important: the hollow reamer and the extraction bolt are left-turning (to be turned anticlockwise).During insertion ensure that enough axial pressure is exerted and maintain the axis.Only use instruments with sharp edges.It is possible to use the hollow reamer with power tools, but this should be done very carefully.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.065)
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8586618
Report Number8030965-2019-63562
Device Sequence Number14026844
Product Code HTO
UDI-Device Identifier07611819201873
UDI-Public(01)07611819201873
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.068
Device Lot NumberL660419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1